Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 48, NWS Louisville, KY

August 18, 20106 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 18, 2010, 12:15 PM CDT for 6 counties in Kentucky. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2010, 12:15 PM CDT (17:15 UTC)
Expired
Aug 18, 2010, 5:15 PM CDT
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Adair County, KY, Allen County, KY, Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 1:18 PM CDTFLASH FLOODJamestown, KYTREES DOWN AND ROAD CLOSED ON POPLAR HILL ROAD DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
460 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WGUS53 KLMK 181715
FFWLMK
KYC001-003-053-057-171-207-182215-
/O.NEW.KLMK.FF.W.0048.100818T1715Z-100818T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1215 PM CDT WED AUG 18 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 515 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THREE TO FIVE INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA     
  TODAY...WITH LOCALLY EVEN HIGHER AMOUNTS......AND ANOTHER ONE TO   
  THREE INCHES WILL BE POSSIBLE THROUGH THE AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...ALBANY...BURKESVILLE...JAMESTOWN...   
  TOMPKINSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8609 3664 8621 3668 8628 3675 8599
      3673 8598 3677 8592 3684 8567 3683 8559
      3687 8560 3687 8551 3713 8507 3700 8487
      3697 8488 3686 8507 3677 8501 3662 8500
      3661 8551

$$

13
2 follow-up statements
619 
WGUS73 KLMK 181946
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT WED AUG 18 2010

KYC001-207-181953-
/O.CAN.KLMK.FF.W.0048.000000T0000Z-100818T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR KY-RUSSELL KY-
246 PM CDT WED AUG 18 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RUSSELL AND
SOUTHERN ADAIR COUNTIES...

NO FLOODING ISSUES ARE OCCURRING IN THESE COUNTIES. HOWEVER 
ADDITIONAL HEAVY RAIN WILL BE POSSIBLE LATER THIS EVENING SO 
RESIDENTS SHOULD STILL KEEP AN EYE TO THE SKY AND MONITOR THE LATEST 
NATIONAL WEATHER SERVICE INFORMATION.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8609 3664 8621 3668 8628 3675 8599
      3673 8598 3677 8592 3684 8567 3683 8559
      3687 8560 3686 8556 3693 8526 3693 8525
      3690 8528 3685 8524 3689 8523 3683 8513
      3686 8507 3677 8501 3662 8500

$$

KYC003-053-057-171-182215-
/O.CON.KLMK.FF.W.0048.000000T0000Z-100818T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-ALLEN KY-CLINTON KY-MONROE KY-
246 PM CDT WED AUG 18 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
MONROE...CLINTON...SOUTHEASTERN ALLEN AND CUMBERLAND COUNTIES...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND A FEW THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  ALBANY...
  BURKESVILLE...
  TOMPKINSVILLE...

  IN ADDITION...MARROWBONE...DUBRE AND CUMBERLAND CITY ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

THREE TO SIX INCHES HAVE ALREADY FALLEN IN MOST LOCATIONS 
TODAY...AND AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE THROUGH 515 
PM CDT...WITH LOCALLY HEAVIER AMOUNTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8609 3664 8621 3668 8628 3675 8599
      3673 8598 3677 8592 3684 8567 3683 8559
      3687 8560 3686 8556 3693 8526 3693 8525
      3690 8528 3685 8524 3689 8523 3683 8513
      3686 8507 3677 8501 3662 8500

$$

13
307 
WGUS73 KLMK 182206
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
506 PM CDT WED AUG 18 2010

KYC003-053-057-171-182216-
/O.EXP.KLMK.FF.W.0048.000000T0000Z-100818T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND KY-ALLEN KY-CLINTON KY-MONROE KY-
506 PM CDT WED AUG 18 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM CDT FOR MONROE...
CLINTON...SOUTHEASTERN ALLEN AND CUMBERLAND COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER 
PRODUCING HEAVY RAIN. SOME LIGHT TO OCCASIONALLY MODERATE SHOWERS 
WILL PERSIST THROUGH THE EVENING HOURS...HOWEVER THE THREAT FOR 
FLASH FLOODING HAS ENDED.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8609 3664 8621 3668 8628 3675 8599
      3673 8598 3677 8592 3684 8567 3683 8559
      3687 8560 3686 8556 3693 8526 3693 8525
      3690 8528 3685 8524 3689 8523 3683 8513
      3686 8507 3677 8501 3662 8500

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:14 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 18, 12:14 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
114 PM EDT WED AUG 18 2010

...UPDATED AVIATION DISCUSSION...

.FORECAST UPDATE...

DOING A QUICK UPDATE TO REMOVE MORNING WORDING...AND TO ADJUST POPS
ACROSS THE AREA. STILL GETTING AMPLE RAINFALL OVER THE SRN AND SERN
CWA WHERE GENERALLY ONE TO THREE INCHES OF RAIN HAS FALLEN...AND
EVEN OVER FIVE INCHES IN BARREN...MONROE AND CUMBERLAND COUNTIES!
THIS GULF MOISTURE AIDED BY A QUICKLY APPROACHING UPPER TROUGH
(OBVIOUS DRYING FROM WATER VAPOR LOOP) WILL CONTINUE TO YIELD HEAVY
RAIN WITH A FEW STORMS OVER THE SRN/SERN CWA THROUGH THE EARLY
AFTERNOON HOURS AT LEAST. THERE IS A CHANCE FOR REDEVELOPMENT THIS
AFTERNOON (SEE RADAR IMAGERY OVER WRN TN/NE MS)...BUT THIS SHOULD BE
CONTAINED OVER OUR S/SE WHERE THE FLASH FLOOD WATCH REMAINS. MUCH
DRIER AIR ALREADY FILTERING IN ACROSS THE N SO WILL END POPS THERE.

MADE OTHER SMALL ADJUSTMENTS TO TEMP/SKY/DEWPOINT GRIDS. UPDATE OUT
SOON.

.SHORT TERM (TODAY AND TONIGHT)...

SHARP MOISTURE GRADIENT ACROSS THE CWA AT THIS TIME...WITH FRONTAL
BOUNDARY ANALYZED FROM KENTUCKY MESONET DATA SOUTH OF AN OHIO TO
LINCOLN COUNTY LINE. DEWPOINT DIFFERENCE BETWEEN KSDF AND KBWG IS 15
DEGREES THIS HOUR.  WAVE OF RAIN WITH SOME EMBEDDED THUNDER IS
MOVING ACROSS THE KY/TN BORDER. SOME WEAKER ECHOES OVER CENTRAL
KENTUCKY ARE EVIDENCE OF OVERRUNNING WITH THIS BOUNDARY...AND MOST
LIKELY NOT MUCH OF IT IS MAKING IT TO THE GROUND. THAT WILL CHANGE
SOON.

AS LOWER ATMOSPHERE MOISTENS UP TODAY...EXPECT A HEAVY RAIN EVENT
FOR MOST OF SOUTH CENTRAL KENTUCKY. THE STALLED BOUNDARY WILL GET
ENHANCED BY A SHORTWAVE TROUGH...NOTED ON LATEST WATER VAPOR IMAGERY
OVER WESTERN MISSOURI AT THIS TIME. WHILE INSTABILITY WILL BE
LIMITED BY CLOUD COVER...STILL EXPECT PLENTY OF DYNAMIC LIFT FOR
MODERATE TO HEAVY RAINS TO FALL IN WAVES DOWN THERE. FLOOD POTENTIAL
IS STILL IN QUESTION...SEE HYDROLOGIC DISCUSSION BELOW.

SIMILAR TO THE DEWPOINT GRADIENT...EXPECT A SHARP POP GRADIENT
ACROSS THE REGION TODAY...WITH NORTHERN PARTS OF THE CWA BARELY IN
THE SLIGHT CHANCE RANGE. THIS REGION WILL HAVE THE BEST CHANCE TO
SEE INSOLATION TODAY...THOUGH LIKELY VEILED THROUGH MID TO HIGH
CLOUDS. HAVE TEMPERATURES INTO THE MID 80S IN SOUTHERN
INDIANA...THEN DROPPING OFF TO THE MID TO UPPER 70S ACROSS SOUTH
CENTRAL KENTUCKY AND THE BLUEGRASS.

.LONG TERM (THURSDAY - TUESDAY)...

THE UPPER AIR PATTERN EARLY IN THE EXTENDED IS FORECAST TO FEATURE
GENERALLY ZONAL FLOW ACROSS THE NORTHERN CONUS WITH A SERIES OF LOW
AMPLITUDE TROUGHS TRAVERSING THE COUNTRY. BY EARLY THURSDAY MORNING
ONE SHALLOW MID-LEVEL WAVE WILL BE MOVING EAST ACROSS THE CENTRAL
APPALACHIANS AS ANOTHER WEAK FEATURE WILL CROSS THE CENTRAL ROCKIES.
500MB RIDGING WILL TRAVERSE THE LOWER OHIO VALLEY LATE FRIDAY AHEAD
OF THIS SECOND FEATURE...NOW EXPECTED TO BE MOVING ACROSS THE
MISSISSIPPI VALLEY.

EXPECT PLENTY OF SUN AND WARMER AFTERNOON TEMPERATURES ACROSS
SOUTHERN INDIANA AND ALONG THE OHIO RIVER THURSDAY AFTERNOON AS
SUBSIDENCE DEVELOPS OVER ILLINOIS AND INDIANA. BY THURSDAY
MORNING...THE BOUNDARY THAT HELPED PRODUCE TODAY'S RAIN ACROSS OUR
SOUTHERN COUNTIES WILL HAVE SLIPPED FARTHER SOUTH ACROSS TENNESSEE
AND SOUTHEASTERN KENTUCKY. MOISTURE LINGERING ACROSS THE LAKE
CUMBERLAND AREA AND OUR TENNESSEE BORDER COUNTIES EARLY THURSDAY
MORNING WILL PROBABLY LEAD TO A CLOUDY MORNING AND A SLIGHT CHANCE
OF LINGERING SHOWERS. HOWEVER...EXPECT CLEARING ACROSS OUR SOUTH
LATE IN THE DAY.

AS MID LEVEL RIDGING ARRIVES THURSDAY NIGHT AND FRIDAY...EXPECT
MOSTLY CLEAR SKIES WITH RELATIVELY LOW HUMIDITIES AND TEMPERATURES
THAT WILL WARM BACK UP AT LEAST INTO THE LOWER 90S BY FRIDAY
AFTERNOON.

A TROUGH MOVING ACROSS THE WESTERN GREAT LAKES SATURDAY WILL SWEEP A
COLD FRONT ACROSS ILLINOIS AND MICHIGAN LATE IN THE DAY. GULF
MOISTURE OVER TENNESSEE AND THE NORTHERN GULF STATES WILL MOVE NORTH
ON INCREASING SOUTHERLY FLOW SATURDAY. WILL NOT MAKE CHANGES TO
CURRENT FORECAST OF A CHANCE OF CONVECTION CENTERED AROUND SATURDAY
AFTERNOON AND EVENING.

UPPER AIR PATTERN EARLY NEXT WEEK WILL BECOME MORE AMPLIFIED AND
BLOCKY AS TROUGHS DEVELOP ACROSS THE PACIFIC NORTHWEST AND OFF THE
MID ATLANTIC COAST. BOTH THE ECMWF AND THE GFS FORECAST A NARROW
AMPLIFIED RIDGE EXTENDING FROM MISSOURI THROUGH WISCONSIN MONDAY.
NORTHERLY FLOW ACROSS THE EASTERN OHIO VALLEY WILL SEPARATE A
BUILDING DOME OF HOT AIR ACROSS THE LOWER MISSOURI VALLEY FROM
COOLER TEMPERATURES ACROSS THE MID ATLANTIC. DEPENDING ON JUST HOW
FAR EAST THIS EASTERN TROUGH SETS UP...HOT TEMPERATURES ARE LOOKING
INCREASINGLY LIKELY ACROSS THE COMMONWEALTH SUNDAY THROUGH TUESDAY
OF NEXT WEEK. EXPECT MOSTLY SUNNY SKIES FROM LATE SUNDAY THROUGH THE
MIDDLE PORTION OF NEXT WEEK.

&&

.AVIATION (18Z TAF ISSUANCE)...

AMPLE MOISTURE AND RA/VCTS WILL CONTINUE TO STREAM ACROSS SOUTHERN
KY THROUGH THIS EVENING. SDF SHOULD REMAIN DRY AND VFR THROUGH THE
ENTIRE TAF PERIOD...AND SAME LIKELY GOES FOR LEX...THOUGH A RANDOM
SHOWER OR TWO CANNOT BE RULED OUT THROUGH 00Z NOR MVFR VSBYS FROM BR
TOWARDS 12Z THURSDAY.

FOR BWG...MORE RA/VCTS DEVELOPING OVER WRN TN/NERN MS WILL CONTINUE
TO MOVE TOWARD THE REGION. ON AND OFF MODERATE TO HEAVY RAIN WILL
CONTINUE FOR THE BWG TERMINAL WITH MVFR CIGS/VSBYS LIKELY. IFR OR
EVEN WORSE VSBYS/CIGS WILL BE POSSIBLE IN THE HEAVIEST RAINFALL.
THERE ARE BREAKS IN THE CLOUDS TO THE SOUTHWEST OF BWG...SO THERE
SHOULD BE A DRY PERIOD SOMETIME THIS AFTERNOON BUT NOT CONFIDENT IN
THE TIMING.

ALSO...AFTER 00-06Z...MAJORITY OF PRECIP SHOULD STAY EAST OR
SOUTHEAST OF BWG AS THE UPPER TROUGH CARRIES THE GULF MOISTURE TO
THE EAST. HOWEVER...MODEL DIFFERENCES WILL PERSUADE ME TO KEEP AT
LEAST A VCSH IN THE TAF AFTER 06Z TONIGHT...WITH IFR VSBYS IF NOT
WORSE TOWARDS 12Z AT BWG GIVEN THE AMOUNT OF RAIN THAT HAS FALLEN
AND THE CLEARING SKIES POSSIBLE TOWARDS THRS MORNING.

GENERALLY...AN EAST-NORTHEAST LIGHT WIND WILL BE THE RULE THROUGHOUT
THIS TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING FOR
     KYZ056-057-064>067-071>078-081-082.

IN...NONE.
&&

UPDATE.........AL
SHORT TERM.....RJS
LONG TERM......JSD
AVIATION.......AL
Hazardous weather outlook, Aug 18, 11:16 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1216 PM EDT WED AUG 18 2010

KYZ056-057-064>067-071>078-081-082-191630-
GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
1216 PM EDT WED AUG 18 2010 /1116 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL WILL CONTINUE ACROSS SOUTH-CENTRAL KENTUCKY AND THE
SOUTHERN BLUEGRASS REGION THROUGH THIS EVENING WHERE A FLASH
FLOOD WATCH WILL CONTINUE UNTIL 10 PM CDT. WIDESPREAD RAINFALL
TOTALS OF TWO TO FOUR INCHES WILL BE LIKELY WITH LOCALLY HIGHER
AMOUNTS OF FIVE INCHES OR MORE. BECAUSE OF THIS AMOUNT OF
RAIN...ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LINGERING THUNDERSTORMS MAY CONTINUE INTO THURSDAY ACROSS THE LAKE
CUMBERLAND AND THE SOUTHERN BLUEGRASS REGIONS. LIGHTNING AND BRIEF
HEAVY RAIN MAY ACCOMPANY ANY THUNDERSTORMS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS A
FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY THROUGH
SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...DANGEROUS
LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AS WELL AS
INSTANCES OF FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>055-061>063-070-
191630-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-
1216 PM EDT WED AUG 18 2010 /1116 AM CDT WED AUG 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
AFTERNOON HOURS. THE STRONGER STORMS WILL PRODUCE VERY HEAVY
RAINFALL AS WELL AS OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SUNDAY AS
A FRONT PASSES THROUGH THE REGION. ANY THUNDERSTORMS SATURDAY
THROUGH SUNDAY WILL BE CAPABLE OF PRODUCING HEAVY
DOWNPOURS...DANGEROUS LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.

RJS/JSD/AL

In the hours before

Local storm report, Aug 18, 6:54 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
754 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     FLOOD            RICHMOND                37.74N  84.29W
08/18/2010                   MADISON            KY   EMERGENCY MNGR

            CATALPA LOOP IS CLOSED DUE TO FLOODING. NUMEROUS ROADS
            HAVE MINOR FLOODING IN THE CITY.

&&

EVENT NUMBER LMK1000528

CMC
Local storm report, Aug 18, 9:56 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HEAVY RAIN       GAMALIEL                36.64N  85.79W
08/18/2010  M6.31 INCH       MONROE             KY   PUBLIC

            RAINFALL SINCE MIDNIGHT.

&&

EVENT NUMBER LMK1000529

CMC
Local storm report, Aug 18, 10:06 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     FLASH FLOOD      CAVE CITY               37.14N  85.96W
08/18/2010                   BARREN             KY   PUBLIC

            WATER OVER GATEWAY CT. ROAD DEPT. PUT UP BARRIERS.

&&

EVENT NUMBER LMK1000530

CMC
Local storm report, Aug 18, 11:14 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1214 PM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HEAVY RAIN       JAMESTOWN               36.99N  85.07W
08/18/2010  M4.33 INCH       RUSSELL            KY   CO-OP OBSERVER

            RAIN SINCE MIDNIGHT. MINOR PROBLEMS IN CITY.

&&

EVENT NUMBER LMK1000531

CMC
Local storm report, Aug 18, 11:42 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1242 PM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLASH FLOOD      BOWLING GREEN           36.97N  86.44W
08/18/2010                   WARREN             KY   BROADCAST MEDIA

            FLOODED CARS IN FAIRVIEW PLAZA SHOPPING CENTER... AT US
            31W AND FAIRVIEW AVE.

&&

EVENT NUMBER LMK1000532

CMC
Local storm report, Aug 18, 11:57 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 PM EDT WED AUG 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     FLASH FLOOD      8 NE BOWLING GREEN      37.06N  86.34W
08/18/2010                   WARREN             KY   BROADCAST MEDIA

            KY 743... BOILING SPRINGS ROAD... IS FLOODED NEAR
            LITTLE BEAVERDAM CREEK.

&&

EVENT NUMBER LMK1000533

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 2:53 AM CDTSpecial Weather StatementLMKMetcalfe22 min
Aug 18, 3:40 AM CDTSpecial Weather StatementLMKRussell35 min
Aug 18, 5:07 AM CDTAreal Flood AdvisoryLMKCumberland, Monroe3 hr
Aug 18, 5:53 AM CDTAreal Flood AdvisoryLMKClinton, Russell112 min
Aug 18, 6:15 AM CDTFlash Flood WarningLMKClinton, Cumberland, Monroe, Russell6 hr
Aug 18, 7:01 AM CDTAreal Flood AdvisoryLMKGarrard, Madison3 hr
Aug 18, 7:28 AM CDTAreal Flood AdvisoryLMKAdair, Barren, Edmonson, Green, Hart, Metcalfe and 1 more3 hr
Aug 18, 7:35 AM CDTFlash Flood WatchLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 10 more11 hr
Aug 18, 8:38 AM CDTAreal Flood AdvisoryLMKAllen, Simpson, Warren82 min
Aug 18, 9:42 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more108 min
Aug 18, 10:11 AM CDTFlash Flood WarningLMKBarren, Edmonson, Warren3 hr
Aug 18, 11:35 AM CDTAreal Flood AdvisoryLMKAllen, Barren, Butler, Logan, Simpson, Warren3 hr

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.